MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM CANNULATED DRILL BIT FLEXIBLE; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14MM CANNULATED DRILL BIT FLEXIBLE; BIT, DRILL
Model Number 03.033.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date that the drill bit broke.It is unknown if the procedure was successfully completed.Patient outcome was unknown.This report is for one (1) 14mm cannulated drill bit flexible.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the 14mm cannulated drill bit flexible (p/n 03.033.004, lot # l670636) was received at us cq.Upon visual inspection, the device was cracked on the laser cut teeth segment on the shaft.No other issues were identified with the returned components of the device.Dimensional inspection: dimensional inspection of the received device was performed at cq.The shaft diameter of the device was measured and is within the specification as per the relevant drawing.Document/specification review: based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision were reviewed.Conclusion: the complaint was confirmed for the 14mm cannulated drill bit flexible (p/n 03.033.004, lot # l670636) as the shaft of the device was cracked.The unintended external forces might have contributed to the reported complaint condition.There was no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part: 03.033.004; lot: l670636; manufacturing site: bettlach; release to warehouse date: 09.Jan.2018; a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14MM CANNULATED DRILL BIT FLEXIBLE
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11300667
Report Number2939274-2021-00724
Device Sequence Number17402380
Product Code HTW
UDI-Device Identifier10886982271082
UDI-Public10886982271082
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.033.004
Device Catalogue Number03.033.004
Device Lot NumberL670636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1